Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Reno, NV

July 10, 20077 counties in California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Jul 10, 2007, 3:53 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Jul 10, 2007, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 3:53 AM PDT (10:53 UTC)
In effect from
Jul 10, 2007, 12:00 PM PDT
Expired
Jul 10, 2007, 11:00 PM PDT
In force
11 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5838 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 101053
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
353 AM PDT TUE JUL 10 2007

CAZ272-273-102345-
/O.UPG.KREV.FW.A.0012.070710T2000Z-070711T0600Z/
/O.NEW.KREV.FW.W.0012.070710T1900Z-070711T0300Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
353 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING ACROSS THE EASTERN SIERRA AND TAHOE BASIN FOR LIGHTNING
AND STRONG OUTFLOW WINDS...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL PUSH MOISTURE AND
STRONG INSTABILITY OVER THE SIERRA TODAY. ISOLATED THUNDERSTORMS
ARE EXPECTED TO DEVELOP IN THE SIERRA OF MONO COUNTY THIS MORNING
AND THEN EXPAND AS THEY SPREAD NORTHWARD INTO THE TAHOE BASIN THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO PRODUCE A SIGNIFICANT
AMOUNT OF LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS BETWEEN 40
AND 60 MPH. STRONG OUTFLOW WINDS MAY EXTEND WELL OUTSIDE OF RAIN
CORES.

SOME STORMS MAY PRODUCE HEAVY RAINFALL AND HAIL. HEAVY RAINFALL
ON RECENT BURN AREAS INCLUDING THE ANGORA FIRE...LARSON FIRE AND 
THE HIGHWAY FIRE MAY CAUSE FLASH FLOODING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD HEIGHTEN THEIR
AWARENESS TO THE RAPID CHANGE IN WEATHER CONDITIONS TODAY.

$$

CAZ271-278-NVZ450-459-102345-
/O.UPG.KREV.FW.A.0012.070710T2000Z-070711T0600Z/
/O.NEW.KREV.FW.W.0012.070710T1900Z-070711T0600Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-MINERAL AND SOUTHERN LYON COUNTIES-
353 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING FOR NORTHEAST CALIFORNIA AND MUCH OF WESTERN NEVADA FOR 
LIGHTNING AND STRONG OUTFLOW WINDS...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL PUSH MOISTURE AND
STRONG INSTABILITY INTO NORTHEAST CALIFORNIA AND FAR WESTERN
NEVADA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY
AFTERNOON SOUTH OF THE RENO AND TAHOE AREA THEN SPREAD NORTHWARD
DURING THE AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO
PRODUCE A SIGNIFICANT AMOUNT OF LIGHTNING AND STRONG ERRATIC
OUTFLOW WINDS BETWEEN 40 AND 60 MPH. STRONG OUTFLOW WINDS MAY
EXTEND WELL OUTSIDE OF RAIN CORES.

SOME STORMS MAY PRODUCE HEAVY RAINFALL AND HAIL. HEAVY RAINFALL
ON RECENT BURN AREAS SUCH AS THE WHEELER FIRE IN THE ANTELOPE
COMPLEX MAY CAUSE FLASH FLOODING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD HEIGHTEN THEIR
AWARENESS TO THE RAPID CHANGE IN WEATHER CONDITIONS TODAY.

$$

CAZ270-NVZ453-458-102345-
/O.NEW.KREV.FW.W.0012.070710T1900Z-070711T0600Z/
SURPRISE VALLEY CALIFORNIA-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-
353 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING FOR SURPRISE VALLEY AND PARTS OF WESTERN NEVADA FOR 
LIGHTNING AND STRONG OUTFLOW WINDS...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING. 

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL PUSH MOISTURE AND
STRONG INSTABILITY INTO NORTHEAST CALIFORNIA AND FAR WESTERN
NEVADA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY
AFTERNOON IN THE PINE NUTS AND THEN SPREAD NORTHWARD IN THE
VICINITY OF THE VIRGINIA RANGE AND GERLACH DURING THE AFTERNOON.
OTHER ISOLATED BUT DRY STORMS ARE EXPECTED TO DEVELOP LATE IN THE
AFTERNOON OR EARLY EVENING ACROSS FAR NORTHWEST NEVADA INTO
SURPRISE VALLEY CALIFORNIA. THUNDERSTORMS ARE EXPECTED TO PRODUCE
A SIGNIFICANT AMOUNT OF LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS
BETWEEN 40 AND 60 MPH. STRONG OUTFLOW WINDS MAY EXTEND WELL
OUTSIDE OF RAIN CORES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD HEIGHTEN THEIR
AWARENESS TO THE RAPID CHANGE IN WEATHER CONDITIONS TODAY.

$$


HTTP://WEATHER.GOV/RENO/FIRE
2 follow-up statements
000 
WWUS85 KREV 102200
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
300 PM PDT TUE JUL 10 2007

CAZ272-273-110600-
/O.EXT.KREV.FW.W.0012.000000T0000Z-070711T0600Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
300 PM PDT TUE JUL 10 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL CONTINUE TO PUSH
MOISTURE AND STRONG INSTABILITY OVER THE SIERRA EARLY THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO PRODUCE A SIGNIFICANT AMOUNT OF
LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS BETWEEN 40 AND 60 MPH.

SOME STORMS MAY PRODUCE HEAVY RAINFALL AND HAIL. HEAVY RAINFALL
ON RECENT BURN AREAS MAY CAUSE FLASH FLOODING.

$$

CAZ270-271-278-NVZ450-453-458-459-110600-
/O.CON.KREV.FW.W.0012.000000T0000Z-070711T0600Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES-
300 PM PDT TUE JUL 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL CONTINUE TO PUSH
MOISTURE AND STRONG INSTABILITY OVER THE SIERRA EARLY THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO PRODUCE A SIGNIFICANT AMOUNT OF
LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS BETWEEN 40 AND 60 MPH.

SOME STORMS MAY PRODUCE HEAVY RAINFALL AND HAIL. HEAVY RAINFALL
ON RECENT BURN AREAS SUCH AS THE WHEELER FIRE IN THE ANTELOPE
COMPLEX MAY CAUSE FLASH FLOODING.

$$

BRONG

HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 110543
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
1043 PM PDT TUE JUL 10 2007

CAZ272-273-110645-
/O.EXP.KREV.FW.W.0012.000000T0000Z-070711T0600Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
1043 PM PDT TUE JUL 10 2007

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING.
THUNDERSTORM ACTIVITY AND WINDS HAVE DIMINISHED ACROSS THE CENTRAL
SIERRA AND LAKE TAHOE BASIN. WHILE ISOLATED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE OVERNIGHT...THE THREAT FOR WIDESPREAD LIGHTNING
AND STRONG OUTFLOW GUSTS HAS ENDED.

$$

CAZ270-271-278-NVZ450-453-458-459-110645-
/O.EXP.KREV.FW.W.0012.000000T0000Z-070711T0600Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES-
1043 PM PDT TUE JUL 10 2007

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. 
THUNDERSTORM ACTIVITY AND WINDS HAVE DIMINISHED OVER WESTERN
NEVADA AND NORTHEAST CALIFORNIA. WHILE ISOLATED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...THE THREAT FOR
WIDESPREAD LIGHTNING AND STRONG OUTFLOW GUSTS HAS ENDED.

$$
MJD

HTTP://WEATHER.GOV/RENO/FIRE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:25 AM PDT, 28 minutes earlier.

Area forecast discussion, Jul 10, 3:25 AM PDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
325 AM PDT TUE JUL 10 2007

SIGNIFICANT COVERAGE OF SMOKE FROM EXISTING FIRES HAS NOT SPREAD
INTO THE RENO AREA SO FAR TONIGHT ALTHOUGH SOME MAY RETURN BY EARLY
MORNING AS WINDS ABOVE THE VALLEY DIMINISH. AMOUNT OF SMOKE AND HAZE
FROM EXISTING FIRES SHOULD BE DIMINISHED IN COMPARISON TO YESTERDAY.
DUE TO THE UNCERTAINTY OF WHETHER NEW FIRE STARTS WILL INCREASE
SMOKE OVER THE REGION...OR IF THE RAIN AND HIGHER HUMIDITY WILL
REDUCE OVERALL FIRE ACTIVITY...THE MENTION OF SMOKE AND HAZE WAS
LIMITED TO TODAY ONLY. AS WEATHER EVENTS UNFOLD IN THE NEXT 24
HOURS...THE NEED TO EXTEND MENTION OF SMOKE CAN BE ASSESSED.

UPR LOW OFF CA COAST COMBINED WITH NW-SE ORIENTED RIDGE AXIS OVER
THE GREAT BASIN AND SWRN US WILL BRING MOIST AND UNSTBL SE FLOW
ALOFT OVER THE REGION TODAY AND S FLOW ON WEDNESDAY. THE LEADING
EDGE OF THIS DEEPER MOISTURE AS INDICATED ON WATER VAPOR SATELLITE
IS PUSHING ACROSS INYO AND ESMERALDA-NYE COUNTIES AT THIS TIME. SOME
MORNING CONVECTION COULD DEVELOP AND SPREAD INTO MONO COUNTY...WITH
THE MAIN TSTM THREAT ACROSS THE REGION DURING THE AFTERNOON. UNLIKE
THE PREVIOUS DAYS WHEN VERY DRY AIR MIXED DOWN TO THE SFC DURING THE
DAY...THE CURRENT SFC DEW POINTS IN THE 40S ARE LIKELY TO HOLD AS
THE MOISTURE SURGE SPREADS OVER THE REGION. FCST PW VALUES RISE TO
BETWEEN 0.75 AND 1 INCH OVER ERN CA AND ADJACENT WRN NV TODAY WITH
LOWER VALUES OVER THE NORTH AND EAST ZONES. WHILE FIRE WEATHER
IMPLICATIONS WILL BE DESCRIBED IN MORE DETAIL BELOW...THE GENERAL
IDEA IS FOR INITIAL LIGHTNING STRIKES BEFORE THE RAIN BEGINS NEAR
THE PERIPHERY OF THE DEEP MOISTURE...THEN TRANSITION TO A HEAVY RAIN
THREAT WITH FLASH FLOOD WATCH ONGOING FOR THE LASSEN AND TAHOE
ZONES...ESPECIALLY FOR THE RECENT BURN AREAS. CONVERGENCE ZONES AND
OUTFLOW BOUNDARY INTERACTIONS WILL FORCE SOME RAPID CELL GROWTH
LEADING TO SEVERE WIND GUSTS AND POSSIBLE HAIL. AREAS NEAR THE
HIGHWAY 395 CORRIDOR FROM SRN LASSEN COUNTY TO WRN NV INCLUDING THE
RENO-SPARKS REGION WILL FACE THIS THREAT OF SEVERE WEATHER DURING
THE LATE AFTERNOON AND EARLY EVENING.

ANOTHER WEAK IMPULSE WITHIN THE S-SE FLOW ALOFT IS INDICATED TO
REACH THE MINERAL-MONO ZONE BY EARLY WED MORNING AND MOVE NORTH OF
INTERSTATE 80 BY MID AFTERNOON...BRINGING ANOTHER ROUND OF
CONVECTION TO THE REGION INCLUDING THE MORNING HOURS OVER THE
MINERAL AND MONO ZONES. HOWEVER...THE COMBINATION OF WIDESPREAD
CLOUD COVER AND LOWER CONVECTIVE TEMPS MAY RESULT IN OVERDEVELOPMENT
IN THE MORNING AND SUBSIDENCE BEHIND THIS DISTURBANCE DURING THE
AFTERNOON...LIMITING THE COVERAGE OF STORMS AND REDUCING INTENSITY.
BUT IF THIS IMPULSE COMES IN A LITTLE SLOWER AND LINES UP BETTER
WITH THE TIME OF MAX HEATING...ANOTHER DAY OF STRONG STORMS WOULD
OCCUR.

AS THE LOW OFF THE CA COAST RETROGRADES BY THURSDAY...THE THREAT OF
ORGANIZED CONVECTION WILL DIMINISH BUT WEAK FLOW ALOFT COMBINED WITH
DAYTIME HEATING AND DEW POINTS STILL IN THE 30S OR 40S SHOULD
TRIGGER ISOLD LATE DAY CONVECTION MAINLY IN THE TYPICAL CONVERGENCE
ZONES ACROSS NORTHERN WASHOE COUNTY AND THE HIGHWAY 50 CORRIDOR.
LITTLE CHANGE WAS MADE TO THE THURSDAY FORECAST DUE TO INCREASED
ATTENTION TO THE TSTM THREATS TODAY THRU WEDNESDAY. MJD

.LONG TERM...FRIDAY THROUGH MONDAY...
UPPER RIDGE TO DOMINATE AT BEGINNING OF PERIOD WITH RIDGE AXIS FROM
ID-AZ. DIFFERENCES ARISE EARLY NEXT WEEK AS SEVERAL OPERATIONAL
MODELS AND MEMBERS OF THE GFS ENSEMBLE SUITE PUSH TROUGH FURTHER
INTO THE PACIFIC NORTHWEST. THIS IS DIFFERENT FROM THE OPERATIONAL
GFS WHICH KEEPS PACIFIC TROUGH FURTHER OFFSHORE. STRENGTH OF UPPER
RIDGE IN THE WEST AND TROUGH OVER EASTERN NORTH AMERICA WOULD
SUPPORT A LESS PROGRESSIVE PACIFIC TROUGH DESPITE A BETTER ECMWF
TRACK RECORD. GIVEN THE ECMWF PERSISTENCE AND SUPPORT FROM A NUMBER
OF OTHER MODELS...THERE IS ENOUGH UNCERTAINTY TO PRECLUDE CHANGES TO
THE PREVIOUS FORECAST. SLIGHT CHANCE OF THUNDER WILL BE CONFINED
SOUTH OF HIGHWAY 50 WITH TEMPERATURES REMAINING AROUND 5 TO 8
DEGREES ABOVE NORMAL. HOHMANN
&&

.AVIATION...
ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP ALONG KRNO-KBIH ROUTE
12Z-18Z AND THEN INCREASE IN BOTH AREAL COVERAGE AND INTENSITY AFT
20Z AS THEY SPREAD NORTHWARD ACROSS MUCH OF WESTERN NEVADA...SIERRA
AND NORTHEAST CALIFORNIA. LOCALLY HEAVY RAIN AND STRONG OUTFLOW
WINDS WITH STRONGER CELLS AS THEY TRACK GENERALLY NW-N AROUND 15KT.
OUTFLOW WIND GUSTS IN EXCESS OF 40KT POSSIBLE. HOHMANN
&&

.FIRE WEATHER...
FLOW BETWEEN EAST PACIFIC TROUGH AND FOUR CORNERS HIGH WILL CHANNEL
MOISTURE NORTHWARD INTO THE AREA TODAY. STRONG SURFACE HEATING AND
APPROACHING S/W FROM BAJA WILL PROVIDE STRONG IMPETUS FOR CONVECTIVE
DEVELOPMENT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
MORNING OVER THE SIERRA IN MONO COUNTY AND THEN EXPAND IN COVERAGE
AS THEY SPREAD NORTHWARD ALONG AND JUST EAST OF THE SIERRA. MOISTURE
WILL INITIALLY BE CONFINED TO MID LEVELS WITH A GRADUAL TRANSITION
TO A WETTER PROFILE LATE THIS AFTERNOON AND EVENING. THIS SHOULD
OCCUR QUITE A BIT FASTER ALONG THE HIGHER TERRAIN OF THE SIERRA
NORTHWARD INTO FIRE WEATHER ZONE 271/272. FURTHER EAST...THIS
PROCESS WILL TAKE LONGER AND MAY NOT BE REALIZED UNTIL LATE THIS
EVENING.

CONFIDENCE IS HIGH ENOUGH ON THE THUNDERSTORM POTENTIAL TO WARRANT
UPGRADE OF ALL WATCHES TO WARNINGS. WARNINGS HAVE BEEN ADDED TO ZONE
453 PRIMARILY FOR AREAS IMMEDIATELY EAST OF THE PINE NUTS AND
VIRGINIA RANGE. IN ADDITION...STORMS WILL LIKELY REACH INTO
NORTHWEST NEVADA AND FAR NORTHEAST CALIFORNIA BY THIS EVENING. FIRE
CREWS AND OFFICIALS SHOULD STAY ALERT TO THE POSSIBILITY OF STRONG
WIND GUSTS EVEN FROM STORM CORES THAT MISS THEIR AREA OF CONCERN.
AREAS DIRECTLY UNDERNEATH STRONGER STORMS ON THE OTHER HAND WILL
RECEIVE VERY HEAVY RAINFALL AND THIS WOULD CAUSE PROBLEMS NEAR
EXISTING BURN AREAS/STEEP TERRAIN. HOHMANN

MOISTURE WILL BE IN PLACE MOST AREAS WEDNESDAY WITH STORMS PRODUCING
WETTING RAINS AND HUMIDITY LEVELS GENERALLY HIGHER. THE MAIN PROBLEM
WILL BE LOCALLY HEAVY RAIN AND GUSTY OUTFLOW WINDS. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR
     NVZ450-453-458-459.

     FLASH FLOOD WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR NVZ002.

CA...RED FLAG WARNING FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR
     CAZ270-271-278.

     FLASH FLOOD WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR CAZ071-072.

     RED FLAG WARNING FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
     CAZ272-273.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 10, 12:10 AM PDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
1210 AM PDT TUE JUL 10 2007

CAZ070>073-NVZ001>005-101400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
1210 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAYS ONE AND TWO...TODAY THROUGH WEDNESDAY

AN UPPER LOW PRESSURE SYSTEM OFF THE WEST COAST AND HIGH PRESSURE
CENTERED NEAR THE FOUR CORNERS REGION WILL COMBINE TO PULL
SUBTROPICAL MOISTURE NORTHWARD INTO EASTERN CALIFORNIA AND WESTERN
NEVADA THROUGH WEDNESDAY. UPPER LEVEL DISTURBANCES WILL MOVE
NORTHWARD FROM BAJA LATE TODAY AND AGAIN WEDNESDAY PROVIDING LARGE
SCALE FORCING TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS...ESPECIALLY FROM ALPINE COUNTY NORTHWARD THROUGH LAKE
TAHOE INTO PLUMAS AND LASSEN COUNTIES...AND THE SIERRA FRONT FROM
THE PINE NUTS TO THE VIRGINIA RANGE.

SEE THE LATEST FLASH FLOOD WATCH /WGUS65 KREV FFAREV/...FIRE WEATHER
WATCH /WWUS85 KREV RFWREV/ AND SPECIAL WEATHER STATEMENT /WWUS85
KREV SPSREV/ FOR MORE DETAILED INFORMATION.

.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY THROUGH MONDAY WITH
ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE.

SKYWARN ACTIVATION WILL BE REQUIRED EACH AFTERNOON AND EVENING
THROUGH WEDNESDAY.

HTTP://WEATHER.GOV/RENO

BENINATO

In the hours before

Special weather statement, Jul 9, 11:50 PM PDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1150 PM PDT MON JUL 9 2007

CAZ070>073-NVZ001>005-110000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
1150 PM PDT MON JUL 9 2007

AN UPPER LOW PRESSURE SYSTEM OFF THE WEST COAST AND HIGH PRESSURE
CENTERED NEAR THE FOUR CORNERS REGION WILL COMBINE TO PULL
SUBTROPICAL MOISTURE NORTHWARD INTO EASTERN CALIFORNIA AND WESTERN
NEVADA THROUGH WEDNESDAY. UPPER LEVEL DISTURBANCES WILL MOVE NORTHWARD
FROM BAJA LATE TODAY AND AGAIN WEDNESDAY PROVIDING LARGE SCALE
FORCING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS.

MODEL FORECAST SOUNDINGS SHOW DEEPENING MOISTURE THROUGHOUT THE
ATMOSPHERE THIS AFTERNOON WITH INCREASING EAST TO SOUTHEAST FLOW
AT MID LEVELS. THIS WOULD SUGGEST STORMS WILL BECOME ORGANIZED AND
CAPABLE OF LOCALLY HEAVY RAINFALL WITH FLASH FLOOD POTENTIAL IN
STEEP TERRAIN...ESPECIALLY WHERE FIRES HAVE BURNED THE LANDSCAPE.

A FEW STORMS WILL ALSO BE SEVERE WITH THE MAIN THREAT BEING STRONG
DOWNBURST WINDS. WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE
STRONGER STORMS.

WHILE THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE...THE
MOST LIKELY AREA FOR STRONG THUNDERSTORMS WILL BE FROM ALPINE
COUNTY NORTHWARD THROUGH LAKE TAHOE INTO PLUMAS AND LASSEN
COUNTIES AND THE SIERRA FRONT FROM THE PINE NUTS TO THE VIRGINIA
RANGE.

LAW ENFORCEMENT AND EMERGENCY MANAGEMENT SHOULD MAINTAIN
EXTRA AWARENESS OF THE WEATHER SITUATION THROUGH WEDNESDAY.

SKYWARN ACTIVATION WILL BE REQUIRED EACH AFTERNOON AND EVENING
THROUGH WEDNESDAY.

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:35 PM PDTFlash Flood WatchREVAlpine, El Dorado, Lassen, Modoc, Mono, Nevada and 3 more29 hr
Jul 10, 4:35 PM PDTSevere Thunderstorm WarningREVNevada, Sierra55 min
Jul 10, 4:58 PM PDTFlash Flood WarningREVWashoe92 min

Nearby

Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.